Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Endocrinology Topics
Question: Hypothyroid, diabetic and in pain
|tinydancer - Wed Feb 22, 2006 5:32 pm||
I am 41, female, diabetic(2.5 years), hypothyroid (15 years), depressed, extreme fatique, sleep apnea (wear mask) and I am in extreme pain in my hands, arms, and knees. I had carpal tunnel surgery on my right hand in Nov. lessened the pain in the right arm but not much for the hand. Both my hands swell. Have had three children, two naturally & last was a c-section in 1999. I had erythema nodosum approximately 13 years ago and was treated with low dose steriods and this went into remission. I am overweight, tired all of the time and starting to feel hopeless. Don't know much about my family history as I was adopted. I am currently taking birth control pills, synthroid 300 MCG's, 500 mg glucophase, Cymbalta, a muscle relaxer and a pill for joint pain. My family doctor has ran tests for everything and they have found nothing but carpal tunnel however, the surgery did not help much. Do I need to see a endocrinologist? And is there any connection to all of my medical problems and pain? Please help with guidance.
|R. Zein, Pharm D - Thu Feb 23, 2006 6:26 pm||
There seem to be a connection between your symptoms. First, your depression issue, could be related to your over-weight, diabetes, and hypothyroid state. Even though you are taking thyroid supplements, it could be that your synthroid dose is not sufficient, though the dose you mentioned seemed relatively high. So how soon did your doctor check your thyroid test after he put you on this synthroid dose?
Second the pain you are having could be due to neuropathy which can be caused bt diabetes. It is one of the very common complications of diabetes seen in patients.
How well is your diabetes controlled, this is a main key in your case. Is your glucophage controlling your blood sugar?
I recoomend that you see an endocrinologist, and address your thyroid and diabetes issues. The pain you have could be controlled if your diabetes is controlled, and the depression could be reveresed or lessened with the control of your thyroid dysfunction.
thank you very much, and i hope you feel better soon. Let me know if you have additional questions.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.